Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 196, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 15, 2010, 8:16 PM CDT for Osage County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2010, 8:16 PM CDT (01:16 UTC)
- Expired
- Sep 15, 2010, 9:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Osage County, OK
The radar
The Tulsa radar (KINX), 90 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 15, 5:54 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 1.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2218 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1607 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 8.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 7:48 PM CDT, 28 minutes earlier.
Area forecast discussion, Sep 15, 7:48 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 748 PM CDT WED SEP 15 2010 ...UPDATE... .DISCUSSION... SENT UPDATE GIVEN CURRENT RADAR TRENDS. HP SUPERCELLS WILL LIKELY MOVE INTO FAR NORTHEAST OKLAHOMA THIS EVENING WITH THE POTENTIAL FOR VERY LARGE HAIL AND DAMAGING WINDS. STORMS COULD REMAIN DISCRETE FOR THE NEXT COUPLE OF HOURS WHICH WOULD ENHANCE THE TORNADO THREAT. STORMS SHOULD DEVELOP MORE INTO LINEAR MCS BY LATE EVENING...WITH A CONTINUED THREAT FOR DAMAGING WIND THREAT AND CONVECTIVE CLUSTER PUSHES SOUTHEAST. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....12
Hazardous weather outlook, Sep 15, 7:40 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
740 PM CDT WED SEP 15 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
740 PM CDT WED SEP 15 2010
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
...SEVERE THUNDERSTORMS LIKELY NORTHEAST OKLAHOMA THIS EVENING...
.DAY ONE...THIS EVENING THROUGH TONIGHT.
TORNADO.
RISK...ELEVATED
AREA...NORTHEAST OKLAHOMA.
ONSET...AFTER 800 PM.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...NORTHEAST AND NORTHWEST OKLAHOMA.
ONSET...AFTER 800 PM.
DISCUSSION...
SEVERE THUNDERSTORMS CONTINUE OVER SOUTHEAST KANSAS THIS EVENING.
THESE STORMS WILL LIKELY MOVE INTO FAR NORTHEAST OKLAHOMA THIS
EVENING WITH THE POTENTIAL FOR VERY LARGE HAIL...DAMAGING WINDS...
INCLUDING THE POTENTIAL FOR A FEW TORNADOES...MAINLY NORTH OF
HIGHWAY 412. THESE STORMS ARE EXPECTED TO SLOWLY WEAKEN OVERNIGHT
WITH THE MAIN THUNDERSTORM ACTIVITY SHIFTING EAST OF THE REGION
AFTER MIDNIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
SHOWERS WITH A FEW THUNDERSTORMS MAY BE ONGOING THURSDAY MORNING
ALONG AND AHEAD OF A SOUTHWARD MOVING COLD FRONT. THE FRONT WILL
STALL NEAR THE INTERSTATE 40 CORRIDOR THURSDAY AFTERNOON WITH A
FEW ISOLATED THUNDERSTORMS POSSIBLE NEAR THE BOUNDARY.
HIGH PRESSURE ALOFT WILL BUILD ACROSS THE AREA OVER THE WEEKEND
RESULTING IN DRY WEATHER AND HOT TEMPERATURES THROUGH THE EARLY
PART OF NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 8:52 PM CDT | Tornado Warning | TSA | Osage | 21 min |
| Sep 15, 9:03 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Ottawa, Washington | 57 min |
| Sep 15, 9:11 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 64 min |
| Sep 15, 10:03 PM CDT | Special Weather Statement | TSA | Craig, Nowata, Ottawa | 57 min |
| Sep 15, 10:16 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 59 min |
| Sep 15, 11:09 PM CDT | Special Weather Statement | TSA | Rogers | 66 min |
| Sep 15, 11:30 PM CDT | Special Weather Statement | TSA | Rogers | 60 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.